Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Nov 4, 2012, 4:35 PM EST for Georgetown County, Horry County, Marion County, South Carolina. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2012, 4:35 PM EST (21:35 UTC)
- Expired
- Nov 4, 2012, 5:15 PM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Georgetown County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 4:35 PM EST | HAIL 1 | 5 Wsw Conway, SC | |
| Nov 4, 4:47 PM EST | HAIL 1 | 3 Se Red Hill, SC | |
| Nov 4, 4:59 PM EST | HAIL 1 | 5 Ne Forestbrook, SC | |
| Nov 4, 5:05 PM EST | HAIL 1 | 2 N Forestbrook, SC | |
| Nov 4, 5:15 PM EST | HAIL 0.75 | 4 Sw Briarcliffe Acres, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS52 KILM 042135
SVRILM
SCC043-051-067-042215-
/O.NEW.KILM.SV.W.0156.121104T2135Z-121104T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EST SUN NOV 4 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 515 PM EST
* AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RED HILL...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MYRTLE BEACH...
HAND...
WAMPEE...
NORTH MYRTLE BEACH...
LITTLE RIVER...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3368 7926 3385 7926 3394 7866 3385 7857
3379 7872 3375 7879 3361 7896
TIME...MOT...LOC 2135Z 271DEG 38KT 3377 7899
$$
WEISS3 follow-up statements
886
WWUS52 KILM 042150
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EST SUN NOV 4 2012
SCC043-067-042200-
/O.CAN.KILM.SV.W.0156.000000T0000Z-121104T2215Z/
MARION SC-GEORGETOWN SC-
450 PM EST SUN NOV 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGETOWN AND
SOUTHEASTERN MARION COUNTIES IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3370 7916 3379 7916 3394 7866 3385 7857
3379 7872 3375 7879 3361 7896
TIME...MOT...LOC 2150Z 271DEG 38KT 3376 7880
$$
SCC051-042215-
/O.CON.KILM.SV.W.0156.000000T0000Z-121104T2215Z/
HORRY SC-
450 PM EST SUN NOV 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SOUTHERN HORRY COUNTY...
AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MYRTLE BEACH...OR 5 MILES NORTHEAST OF MYRTLE BEACH...
MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIARCLIFFE
ACRES...WAMPEE...ATLANTIC BEACH...NORTH MYRTLE BEACH...BROOKSVILLE...
CHERRY GROVE BEACH AND LITTLE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3370 7916 3379 7916 3394 7866 3385 7857
3379 7872 3375 7879 3361 7896
TIME...MOT...LOC 2150Z 271DEG 38KT 3376 7880
$$
WEISS807
WWUS52 KILM 042204
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EST SUN NOV 4 2012
SCC051-042215-
/O.CON.KILM.SV.W.0156.000000T0000Z-121104T2215Z/
HORRY SC-
504 PM EST SUN NOV 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SOUTHEASTERN HORRY COUNTY...
AT 503 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ATLANTIC BEACH...OR 5 MILES SOUTH OF NORTH MYRTLE
BEACH...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3371 7907 3378 7906 3394 7866 3385 7857
3379 7872 3375 7879 3361 7896
TIME...MOT...LOC 2203Z 271DEG 38KT 3375 7863
$$
WEISS448
WWUS52 KILM 042213
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EST SUN NOV 4 2012
SCC051-042223-
/O.EXP.KILM.SV.W.0156.000000T0000Z-121104T2215Z/
HORRY SC-
513 PM EST SUN NOV 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HORRY COUNTY WILL
EXPIRE AT 515 PM EST...
AT 513 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3371 7907 3378 7906 3394 7866 3385 7857
3379 7872 3375 7879 3361 7896
TIME...MOT...LOC 2213Z 271DEG 38KT 3375 7850
$$
WEISSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 4:05 PM EST, 30 minutes earlier.
Area forecast discussion, Nov 4, 4:05 PM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 405 PM EST SUN NOV 4 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA MOVING OFF SHORE BY MONDAY MORNING AS COOL AND DRY HIGH PRESSURE BUILDS IN FROM THE NORTH. A COASTAL STORM IS EXPECTED TO IMPACT THE EASTERN CAROLINAS TUESDAY THROUGH EARLY WEDNESDAY...BRINGING BRISK NORTHERLY WINDS AND CHILLY RAIN. A DRYING TREND IS EXPECTED BEGINNING WEDNESDAY...ACCOMPANIED BY A WARMING TREND INTO LATE NEXT WEEK AS HIGH PRESSURE BUILDS IN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY...SURFACE-BASED CAPE AND EFFECTIVE BULK SHEAR PARAMETERS REMAIN HIGHEST ACROSS OUR VERY SOUTHERN LAND ZONES AND OVER GULF STREAM WATERS THIS AFTERNOON. A WAVY FRONTAL BOUNDARY WAS SNAKED ACROSS OUR FORECAST ZONES...WITH BBP IN OUR FAR WNW PORTION REPORTING NW WIND AND 66 DEGREES...AND KINGSTREE SOUTH CAROLINA HOVERING AROUND 80 DEGREES WITH WSW WINDS. A SURFACE LOW COMPLEX ANALYZED FROM ILM TO CAE TO GSP WILL TRACK EAST AND OFFSHORE THIS EVENING. THIS WILL FORCE THE SFC BOUNDARY SOUTHWARD AS A COLD FRONT. WHETHER ENOUGH SURFACE HEATING AND DEWPOINTS IN THE LOW TO MID 50S WILL ALLOW TSTM FORMATION REMAINS TO BE SEEN...BUT ALONG AND NEAR THE SOUTH CAROLINA COAST DEWPOINTS NEAR 60 DEGREES MAY PROVIDE FUEL NEAR THE BOUNDARY LATE AFTERNOON INTO EVENING. AS OF THIS WRITING...SPC MAINTAINS A SLIGHT RISK OF SEVERE TSTMS OVER OUR SC ZONES AND AROUND CAPE FEAR. AT A MINIMUM THOUGH...AM EXPECTING SCATTERED SHOWERS OVER OUR CWA TONIGHT. DRIER AND COOLER AIR WILL SPILL SOUTHWARD OVERNIGHT...WITH RAIN MOVING OFF THE NC/SC COAST AROUND DAYBREAK. MINIMUM TEMPERATURES IN LOW 40S NORTH ZONES TO THE UPPER 40S NEAR 50 ACROSS THE VERY SOUTH IS ANTICIPATED. A FEW SHOWERS OR LIGHT RAIN MAY LINGER ALONG THE IMMEDIATE COAST AT 12Z(7AM)...BUT THE BULK OF SHOWERS WILL RESIDE OFFSHORE AT FIRST LIGHT OF MONDAY. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...WEAK HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH ON MONDAY INTO TUESDAY. DEEP NORTHWEST TO WESTERLY FLOW BEHIND DEPARTING COLD FRONT WILL ADVECT DRIER AND COOLER AIR INTO THE AREA THROUGH THE DAY ON MONDAY. ANY LINGERING MOISTURE AND CLOUDS MON MORNING WILL DISSIPATE GIVING WAY TO AFTERNOON SUNSHINE BUT TEMPS WILL REMAIN ALMOST 5 TO 10 DEGREES BELOW NORMAL IN COOL NORTHERLY FLOW ONLY REACHING CLOSER TO 60 FOR A HIGH TEMP. AS ONE SHORTWAVE RIDES AROUND A BROAD MID TO UPPER TROUGH THROUGH THE MID ATLANTIC STATES AND OFF SHORE ON MONDAY...ANOTHER MORE POTENT SHORTWAVE WILL DIG DOWN THE BACK END OF THE TROUGH INTO THE LOWER MISSISSIPPI VALLEY. SHALLOW COOL AIR WILL REMAIN LOCKED IN PLACE LOCALLY IN NORTHEAST FLOW HEADING INTO TUES AS SFC LOW DEVELOPS ALONG COLD FRONT MEANDERING BACK OVER THE MISSISSIPPI VALLEY. SURFACE LOW SLOWLY DEEPENS OVER THE GULF COAST AS THIS SHORTWAVE DIGS DOWN AND THEN TRAVERSES EAST REACHING JUST OFF THE SOUTHEAST COAST ON TUES. THE SFC LOW WILL STRENGTHEN AS IT MOVES NORTH FROM THE GA/FL COAST ON TUES PARALLELING THE CAROLINA COAST THROUGH TUES NIGHT. PCP WATER VALUES WILL REMAIN BELOW A HALF INCH IN DRY AIR THROUGH TUES MORNING. AS LOW APPROACHES THE SOUTHEAST COAST FROM THE WEST TUES MORNING...MID TO UPPER LEVEL FLOW WILL BACK TO THE S-SW AND INCREASE PUMPING MOISTURE INTO THE COASTAL CAROLINAS...BUT THE SFC FLOW WILL REMAIN NE. LOOKS LIKE THERE MAY BE A BRIEF PERIOD WHERE LOW LEVEL FLOW BACKS TO SW THROUGH TUES MORNING BUT OVERALL LOW LEVEL FLOW WILL REMAIN NORTHERLY ON BACK END OF LOW AS IT TRAVELS UP THE SOUTHEAST COASTAL WATERS. OVERALL AT THIS POINT IT LOOKS LIKE SFC LOW WILL REMAIN FAR ENOUGH OFF THE COAST AND WILL NOT DEEPEN APPRECIABLY UNTIL IT LIFTS NORTH TOWARD HATTERAS AND MID TO UPPER TROUGH LIFTS NORTH WITH IT TOWARD HATTERAS. AS FOR MID TO UPPER LEVELS DYNAMICS...BEST SHORTWAVE ENERGY ROTATES AROUND TO THE SOUTH AND EAST OF AREA AND BEST JET ENERGY REMAINS SOUTH THROUGH MOST OF TUES. WITH LATEST MODEL RUNS...NOT CONVINCED LOCAL AREA WILL EXPERIENCE A GREAT AMOUNT WITH THIS LOW. COUNTING ON COOL AND CLOUDY WEATHER TUES THROUGH WED MORNING WITH BEST CHC OF RAIN SPREADING NORTH THROUGH SOUTH CAROLINA AND PRIMARILY ALONG THE COAST BUT WILL NEED TO KEEP A CLOSE EYE ON THE EXACT TRACK AND TIMING OF SFC AND UPPER LEVEL FEATURES TO FINE TUNE. ALSO WITH POTENT MID TO UPPER LOW TRACKING OVER THE SOUTHEAST NOT COMFORTABLE TRYING TO FORECAST EXACT AREAS OF LIFT OR SUBSIDENCE AT THIS POINT AS LOW REMAINS WRAPPED TIGHT AND SMALL CHANGES COULD MAKE A LARGE DIFFERENCE IN FORECAST. SHOULD END UP BEING A LOWER END QPF EVENT FOR INLAND WITH GREATER AMOUNTS MAINLY ALIGNED ALONG THE COAST. TEMPERATURES WILL REMAIN BELOW CLIMO THROUGH THE PERIOD. DEPENDING ON HOW QUICKLY CLOUDS INCREASE ACROSS THE AREA WILL MAKE A DIFFERENCE IN HOW MUCH RADIATIONAL COOLING OCCURS TUES NIGHT. FOR NOW WILL COUNT ON DECENT RADIATIONAL COOLING BEFORE CLOUDS INCREASE TOWARD MORNING AND THEREFORE WILL KEEP LOWS IN THE 30S MOST PLACES. THIS COOL START COMBINED WITH COOL NORTHERLY FLOW WITH CLOUDS AND RAIN WILL MAKE FOR HIGH TEMPS WELL BELOW NORMAL...JUST MAKING IT INTO THE 50S MOST PLACES. LOW TEMPS ON TUES NIGHT WILL DEPEND ON HOW QUICKLY WE DRY AND COOL ON THE BACK END OF THE DEPARTING LOW. FOR NOW WILL GO WITH MID TO UPPER 30S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY...DEEPENING NOR'EASTER WILL BE PULLING AWAY AT THE START OF THE PERIOD. WITH THE ILM CWA ON THE DEPARTING EDGE OF THE STORM WEDNESDAY MORNING...HOW MUCH PRECIP REMAINS WILL BE DEPENDENT ON EXACT POSITION AND SPEED OF THE SURFACE LOW. ECMWF REMAINS THE SLOWEST/FURTHEST WEST WHILE THE CMC/GFS/GFS ENSEMBLES REMAIN EAST. THE ECMWF ENSEMBLE MEAN IS MORE IN LINE WITH THE GFS...SO WILL CONTINUE THE TREND OF LEANING TOWARDS THE GFS SOLUTION...BUT KEEPING SOME WEIGHT ON THE ECMWF DUE TO ITS SUPERIOR PERFORMANCE RECENTLY. WITH THIS IN MIND...AND KNOWING THAT THE BACK SIDE OF THE SYSTEM WILL LIKELY BE QUITE DRY...WILL KEEP INHERITED BASICALLY AS-IS...WITH SCHC POP EARLY WED ALONG THE NORTH/COAST...TRENDING TO DRY BY WED EVE. AS THE NOR'EASTER MOVES SLOWLY UP THE COAST...W/NW WINDS DEVELOP AND INCREASE THANKS TO THE TIGHTENING PRESSURE GRADIENT BETWEEN THE DEEPENING LOW AND ADVANCING HIGH. THIS MEANS THAT ALTHOUGH IT WILL BE DRY BY WED EVE AND THURSDAY...GUSTY WINDS AND CAA WILL KEEP TEMPS BELOW CLIMO. LATE IN THE WEEK AND INTO THE WKND...500MB RIDGE BULGES UP FROM THE GULF COAST AND SURFACE HIGH DRIFTS OVERHEAD. THESE WILL COMBINE TO CREATE WARM AND SUNNY WEATHER...WITH MAX TEMPS RISING TO WELL ABOVE CLIMO BY THE WKND...ALTHOUGH GOOD RADIATIONAL COOLING WILL STILL PERMIT MINS TO FALL TO THE LOW 40S EACH NIGHT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...A BIT MORE CONFIDENT WE WILL SEE SCATTERED CONVECTION THIS AFTERNOON. MODERATE CAPE VALUES...GOOD MID LEVEL LAPSE RATES...AND DECENT BULK SHEAR ALONG THE COAST ARE THE FAVORING FACTORS. THE MAIN INGREDIENT THAT IS LACKING IS MOISTURE...WITH ONLY ONE INCH PRECIPITABLE WATER VALUES. CONVECTION WILL BE AHEAD OF A COLD FRONT THAT WILL REACH THE WESTERN TERMINALS AS EARLY AS 22Z...REACHING THE COAST BY 00Z. BEHIND THE FRONT...LOOK FOR A WIND SHIFT TO THE NORTH. EXPECT PRECIPITATION TO BECOME STRATIFORM...WITH CEILINGS FALLING TO IFR BY LATE EVENING...CONTINUING THROUGH MOST OF THE OVERNIGHT HOURS. LOW LEVEL MOISTURE PULLS OUT AFTER SUNRISE MONDAY...WITH CONDITIONS IMPROVING TO VFR. GUSTY NORTHEAST WINDS WILL REMAIN THROUGH THE END OF THE FORECAST PERIOD. EXTENDED OUTLOOK...CHANCE OF STRATIFORM RAINS...WITH ISOLATED TSTORMS ALONG THE IMMEDIATE COAST FROM MIDDAY TUESDAY THROUGH WEDNESDAY WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY...CHANGEABLE WINDS EXPECTED OVER THE WATERS INTO TONIGHT AS A SURFACE LOW COMPLEX MOVES EAST AND OFFSHORE THIS EVENING...THEN PULLS A COLD FRONT SOUTHWARD OVER THE 0-20NM WATERS OVERNIGHT. WINDS AHEAD AND BEHIND THE FRONT WILL HAVE THE POTENTIAL TO INDUCE 20 KT GUSTS. THIS WILL BE PARTICULARLY TRUE LATE TONIGHT AS A NORTH SURGE OF WIND PUSHES SOUTHWARD OVER RELATIVELY MILD SEA SURFACE TEMPERATURES. SEAS WILL RUN MAINLY IN A 2-4 FOOT RANGE AND HIGHEST OFFSHORE AND AROUND THE OCEAN SHOALS. NO CAUTIONARY STATEMENTS OR ADVISORIES APPEAR TO BE NEEDED FOR NOW...BUT THE SEA WILL REMAIN BUMPY THROUGH DAYBREAK MONDAY DUE TO VARIABLE WIND DIRECTIONS TONIGHT...FOLLOWED BY MODERATE WIND-SPEEDS OVERNIGHT AND EARLY MONDAY. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...NORTHERLY FLOW WILL CONTINUE THROUGH THE PERIOD. THE WINDS WILL INCREASE THROUGH MONDAY MORNING IN COLD SURGE BEHIND DEPARTING COLD FRONT UP TO 15 TO 20 KTS. THIS WILL PUSH SEAS UP NEAR 4 TO 5 FT IN OUTER WATERS MON MORNING. THEN WEAK HIGH PRESSURE WILL RIDGE DOWN FROM THE NORTH MON THROUGH TUES AND GRADIENT RELAXES. THEREFORE WINDS DECREASE DOWN TO AROUND 15 KTS WITH SEAS SUBSIDING TO 2 TO 4 FT THROUGH TUES MORNING. WINDS AND SEAS WILL RAMP UP AGAIN LATE TUES THROUGH TUES NIGHT AS LOW PRESSURE SYSTEM DEEPENS AS IT RIDES UP THE OFF SHORE SOUTHEAST COASTAL WATERS. THE WINDS WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK OF THIS LOW...BUT FOR NOW WILL KEEP LOW CENTER TO THE EAST OF LOCAL WATERS AS IT TRACKS UP FROM THE SOUTH REACHING JUST EAST OF LOCAL WATERS BY WED MORNING. THE INCREASING GRADIENT FLOW AND CONTINUED COOL NORTHERLY FLOW WILL PRODUCE A SHARP INCREASE IN WINDS AND SEAS TUES AFTERNOON THROUGH TUES NIGHT. WNA SHOWS SEAS REACHING UP NEAR 6 TO 7 FT IN OUTER WATERS TUES NIGHT. AT THIS POINT DO NOT HAVE WINDS EXCEEDING GALE THRESHOLD SO HAVE NO PLANS TO RAISE GALE WATCH. ALTHOUGH GALES ARE STILL POSSIBLE...LOOKING MORE LIKE A STRONG SCA EVENT WITH NORTHERLY FLOW OF 20 TO 25 KT AND SEAS BUILDING TO 4 TO 7 FT TUES NIGHT INTO WED MORNING. LONG TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 300 PM SUNDAY...STRONG W/NW WINDS WITH 3-6 FT SEAS TO START THE PERIOD AS A DEEPENING NOR'EASTER SLOWLY PULLS AWAY UP THE COAST. WINDS WILL BE 15-25 KTS...HIGHEST ACROSS THE NORTHERN WATERS...AND A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PART OF WEDNESDAY. THEREAFTER...AS THE LOW PRESSURE MOVES FURTHER AWAY WINDS SLOWLY DECREASE...BUT REMAIN 15-20 KTS THROUGH THURSDAY. WITH THE OFFSHORE WIND COMPONENT THOUGH...HIGHEST SEAS GET PUSHED OUT OF THE COASTAL WATERS SO WAVE AMPLITUDES FALL TO 2-3 FT THURSDAY. OFFSHORE WINDS CONTINUE FRIDAY BUT WITH EVEN WEAKER SPEEDS...AND SEAS DROP TO JUST 1-2 FT FOR THE END OF THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...RGZ LONG TERM...JDW AVIATION...MJC/DL
Hazardous weather outlook, Nov 4, 4:12 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 412 PM EST SUN NOV 4 2012 NCZ099-107>110-SCZ032-033-039-053>056-052115- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 412 PM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY BECOME STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND HAIL IN EXCESS OF 1 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-106-SCZ017-023-024-052115- ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DARLINGTON- DILLON- 412 PM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-052115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 412 PM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY. GALE FORCE GUSTS WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Nov 4, 3:27 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EST SUN NOV 4 2012
SCZ032-033-039-055-042130-
FLORENCE-INLAND GEORGETOWN-MARION-WILLIAMSBURG-
327 PM EST SUN NOV 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 430 PM EST...
AT 327 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF CADES...OR ABOUT 8 MILES NORTHEAST OF KINGSTREE...MOVING
EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...BRITTON NECK...CADES...
HEMINGWAY...HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...
NESMITH...OUTLAND...POSTON AND STUCKEY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3395 7932 3394 7931 3392 7931 3390 7929
3361 7924 3362 7983 3379 7987
TIME...MOT...LOC 2027Z 262DEG 20KT 3372 7969
WEISSSpecial weather statement, Nov 4, 4:20 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EST SUN NOV 4 2012
SCZ033-053>055-042215-
COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-MARION-
420 PM EST SUN NOV 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN
GEORGETOWN...HORRY AND MARION COUNTIES THROUGH 515 PM EST...
AT 420 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF DONGOLA...MOVING EAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...MYRTLE BEACH...RED HILL...
SOCASTEE...BUCKSPORT...BUCKSVILLE...DONGOLA...FORESTBROOK...
HAMMOND...HAND...HICKORY GROVE AND HOMEWOOD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3368 7935 3374 7936 3377 7934 3378 7932
3380 7933 3382 7932 3384 7934 3384 7935
3385 7937 3402 7875 3381 7866 3375 7879
3365 7891
TIME...MOT...LOC 2120Z 260DEG 38KT 3374 7923
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:27 PM EST | Special Weather Statement | ILM | Williamsburg | 63 min |
| Nov 4, 4:20 PM EST | Special Weather Statement | ILM | Horry | 55 min |
| Nov 4, 4:37 PM EST | Special Weather Statement | ILM | Georgetown, Williamsburg | 38 min |
| Nov 4, 4:52 PM EST | Special Marine Warning | ILM | 53 min | |
| Nov 4, 4:59 PM EST | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 61 min |
| Nov 4, 5:23 PM EST | Special Weather Statement | ILM | Florence, Marion | 67 min |
| Nov 4, 5:39 PM EST | Special Marine Warning | ILM | 66 min | |
| Nov 4, 5:43 PM EST | Severe Thunderstorm Warning | ILM | Florence, Horry, Marion, Williamsburg | 47 min |
| Nov 4, 5:53 PM EST | Special Weather Statement | ILM | Georgetown | 52 min |
| Nov 4, 5:57 PM EST | Severe Thunderstorm Warning | ILM | Horry | 27 min |
| Nov 4, 6:11 PM EST | Special Marine Warning | ILM | 64 min | |
| Nov 4, 6:21 PM EST | Severe Thunderstorm Warning | ILM | Horry | 40 min |
| Nov 4, 6:57 PM EST | Special Weather Statement | ILM | Georgetown, Williamsburg | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.